Alert archive / New York / Winter Storm Watches in 2017
Winter Storm Watch 6, NWS Buffalo, NY
NWS Buffalo, NY issued this winter storm watch at Dec 9, 2017, 3:43 AM EST for 7 counties in New York. It took effect at Dec 10, 2017, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 9, 2017, 3:43 AM EST (08:43 UTC)
- In effect from
- Dec 10, 2017, 7:00 AM EST
- Expired
- Dec 9, 2017, 1:59 PM EST
- In force
- Issued by
- NWS Buffalo, NY
Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Lewis County, NY, Oswego County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 98 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044 WWUS41 KBUF 090843 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 343 AM EST Sat Dec 9 2017 NYZ019-020-085-091645- /O.NEW.KBUF.WS.A.0006.171210T1200Z-171211T1100Z/ Chautauqua-Cattaraugus-Southern Erie- Including the cities of Jamestown, Olean, Orchard Park, and Springville 343 AM EST Sat Dec 9 2017 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...Heavy lake effect snow possible. Travel may be difficult at times. Total snow accumulations of 6 inches of more are possible in the most persistent lake snows. * WHERE...Chautauqua, Cattaraugus, and Southern Erie counties. * WHEN...From Sunday morning through late Sunday night. * ADDITIONAL DETAILS...Heavy lake effect snow may result in very difficult travel at times, including very low visibility and deep snow cover on roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Narrow bands of heavy snow could impact portions of the region. Localized travel problems will be possible. && $$ NYZ006>008-091645- /O.NEW.KBUF.WS.A.0006.171210T1200Z-171211T1100Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 343 AM EST Sat Dec 9 2017 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...Heavy lake effect snow possible. Travel may be difficult at times. Total snow accumulations of 6 inches of more are possible in the most persistent lake snows. * WHERE...The Eastern Lake Ontario Region. * WHEN...From Sunday morning through late Sunday night. * ADDITIONAL DETAILS...Heavy lake effect snow may result in very difficult travel at times, including very low visibility and deep snow cover on roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Narrow bands of heavy snow could impact portions of the region. Localized travel problems will be possible. && $$ TMA/RSH
2 follow-up statements
525 WWUS41 KBUF 091428 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 928 AM EST Sat Dec 9 2017 NYZ012-092230- /O.EXA.KBUF.WS.A.0006.171210T1200Z-171211T1100Z/ Wyoming- Including the city of Warsaw 928 AM EST Sat Dec 9 2017 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...Heavy lake effect snow possible. Travel conditions may be difficult at times. Total snow accumulations of 6 to 10 inches are possible in the most persistent lake snows. * WHERE...Wyoming county. Greatest amounts expected across the higher terrain in western portions of the county. * WHEN...From Sunday morning through late Sunday night. * ADDITIONAL DETAILS...Narrow bands of heavy lake effect snow may produce very low visibility and deep snow cover on roads at times, leading to difficult travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Narrow bands of heavy snow could impact portions of the region. Localized travel problems will be possible. && $$ NYZ019-020-085-092230- /O.CON.KBUF.WS.A.0006.171210T1200Z-171211T1100Z/ Chautauqua-Cattaraugus-Southern Erie- Including the cities of Jamestown, Olean, Orchard Park, and Springville 928 AM EST Sat Dec 9 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...Heavy lake effect snow possible. Travel conditions may be difficult at times. Total snow accumulations of 6 to 10 inches are possible in the most persistent lake snows. * WHERE...Chautauqua, Cattaraugus, and Southern Erie counties. Greatest amounts expected across the higher terrain from the Boston Hills to northern Chautauqua and northwest Cattaraugus counties. * WHEN...From Sunday morning through late Sunday night. * ADDITIONAL DETAILS...Narrow bands of heavy lake effect snow may produce very low visibility and deep snow cover on roads at times, leading to difficult travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Narrow bands of heavy snow could impact portions of the region. Localized travel problems will be possible. && $$ NYZ006>008-092230- /O.CON.KBUF.WS.A.0006.171210T1200Z-171211T1100Z/ Oswego-Jefferson-Lewis- Including the cities of Oswego, Watertown, and Lowville 928 AM EST Sat Dec 9 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...Heavy lake effect snow possible. Travel conditions may be difficult at times. Total snow accumulations of 6 to 10 inches are possible in the most persistent lake snows. * WHERE...The Eastern Lake Ontario Region. Greatest amounts expected across the Tug Hill Plateau. * WHEN...From Sunday morning through late Sunday night. * ADDITIONAL DETAILS...Narrow bands of heavy lake effect snow may produce very low visibility and deep snow cover on roads at times, leading to difficult travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Narrow bands of heavy snow could impact portions of the region. Localized travel problems will be possible. && $$ HITCHCOCK
411
WWUS41 KBUF 091859
WSWBUF
URGENT - WINTER WEATHER MESSAGE
National Weather Service Buffalo NY
159 PM EST Sat Dec 9 2017
NYZ006>008-100300-
/O.UPG.KBUF.WS.A.0006.171210T1200Z-171211T1100Z/
/O.NEW.KBUF.LE.W.0009.171210T0900Z-171211T1200Z/
Oswego-Jefferson-Lewis-
Including the cities of Oswego, Watertown, and Lowville
159 PM EST Sat Dec 9 2017
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 4 AM SUNDAY TO 7 AM
EST MONDAY...
* WHAT...Heavy lake effect snow expected. Travel will be very
difficult at times. Total snow accumulations of 6 to 12 inches
are expected in the most persistent lake snows, and up to 15
inches across the Tug Hill Plateau.
* WHERE...The Eastern Lake Ontario Region. Greatest snow amounts
across southern Jefferson, northern Oswego, and western Lewis
counties.
* WHEN...4 AM Sunday to 7 AM Monday. Heaviest snow expected Sunday
night.
* ADDITIONAL DETAILS...Narrow bands of heavy lake effect snow
will produce very low visibility and deep snow cover on roads at
times, leading to difficult travel conditions.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy snow will fall in relatively narrow bands. If traveling, be
prepared for rapidly changing road conditions and visibilities.
Submit snow reports through our website or social media.
&&
Experimental content below...do not use operationally
Please see below links for more information on this experiment
http://www.weather.gov/buf/polygon_pdd
http://www.nws.noaa.gov/os/notification/
pns15lake_effect_snowaaa.htm
To view the experimental polygons please see:
http://www.weather.gov/buf/lespolygon
COORD...4361 7543 4387 7559 4391 7579 4376 7623
4359 7625 4356 7643 4351 7650 4339 7645 4331 7588
4348 7581 4342 7550 4352 7533
TIME Y17M12D10T0900Z-Y17M12D10T2100Z
COORD...4408 7515 4414 7529 4408 7573 4409 7606
4397 7631 4384 7634 4383 7629 4365 7623 4362 7612
4361 7561 4367 7554 4373 7513
TIME Y17M12D10T2100Z-Y17M12D11T0300Z
COORD...4380 7515 4398 7514 4395 7536 4387 7562
4389 7561 4384 7614 4379 7627 4359 7622 4355 7565
4358 7553 4364 7548 4367 7512
TIME Y17M12D11T0300Z-Y17M12D11T0600Z
COORD...4353 7529 4355 7547 4366 7569 4367 7620
4355 7625 4356 7643 4341 7664 4332 7642 4328 7600
4331 7588 4348 7581 4348 7542
TIME Y17M12D11T0600Z-Y17M12D11T1200Z
$$
NYZ012-019-020-085-100300-
/O.UPG.KBUF.WS.A.0006.171210T1200Z-171211T1100Z/
/O.NEW.KBUF.LE.W.0009.171210T0600Z-171211T1200Z/
Wyoming-Chautauqua-Cattaraugus-Southern Erie-
Including the cities of Warsaw, Jamestown, Olean, Orchard Park,
and Springville
159 PM EST Sat Dec 9 2017
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 AM SUNDAY TO 7 AM
EST MONDAY...
* WHAT...Heavy lake effect snow expected. Travel will be very
difficult at times. Total snow accumulations of 7 to 13 inches
are expected in the most persistent lake snows.
* WHERE...Southern Erie, western Wyoming, northern and western
Chautauqua, and northwest Cattaraugus counties.
* WHEN...1 AM Sunday to 7 AM Monday. Heaviest snow expected later
Sunday afternoon and Sunday night.
* ADDITIONAL DETAILS...Narrow bands of heavy lake effect snow
will produce very low visibility and deep snow cover on roads at
times, leading to difficult travel conditions.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy snow will fall in relatively narrow bands. If traveling, be
prepared for rapidly changing road conditions and visibilities.
Submit snow reports through our website or social media.
&&
Experimental content below...do not use operationally
Please see below links for more information on this experiment
http://www.weather.gov/buf/polygon_pdd
http://www.nws.noaa.gov/os/notification/
pns15lake_effect_snowaaa.htm
To view the experimental polygons please see:
http://www.weather.gov/buf/lespolygon
COORD...4258 7825 4275 7819 4277 7864 4267 7904
4257 7914 4238 7950 4230 7975 4199 7977 4208 7952
4215 7936 4225 7898 4239 7861
TIME Y17M12D10T0600Z-Y17M12D10T1200Z
COORD...4227 7898 4228 7904 4240 7914 4241 7929
4233 7942 4232 7954 4225 7976 4199 7977 4201 7923
4199 7897 4199 7873 4203 7873
TIME Y17M12D10T1200Z-Y17M12D10T1800Z
COORD...4260 7822 4274 7805 4282 7803 4284 7820
4277 7864 4278 7881 4274 7903 4232 7975 4223 7976
4224 7961 4244 7887 4250 7853
TIME Y17M12D10T1800Z-Y17M12D11T0300Z
COORD...4239 7852 4258 7822 4273 7826 4268 7889
4261 7902 4249 7945 4232 7975 4199 7977 4202 7929
4201 7917 4210 7904 4232 7853
TIME Y17M12D11T0300Z-Y17M12D11T1200Z
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter storm watch went out at Dec 9, 1:51 AM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Dec 9, 1:51 AM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
151 AM EST Sat Dec 9 2017
.SYNOPSIS...
Fair and largely dry weather is expected overnight and Saturday,
before a passing weak low pressure system brings a general light
snowfall Saturday night and Sunday, along with some areas of lake
enhancement east of the lakes. Otherwise, temperatures will remain
at seasonable levels through the weekend.
&&
.NEAR TERM /THROUGH SATURDAY/...
Overnight, an elongated ridge of high pressure will gradually
build into the area from the mid-Atlantic states. This will
result in a quiet and largely dry night, though we still cannot
rule out a few more flurries northeast of the lakes in
conjunction with a possible brief increase in low level
moisture/subtle veering of the low level wind field. If the
latter do manage to form, these should shut down altogether by
very late tonight as we dry out again and the steering flow
turns more southerly. Otherwise, overnight lows will range from
the mid to upper teens across interior portions of the Southern
Tier/ Finger Lakes/North Country to the lower 20s elsewhere.
On Saturday, our region will be caught in the squeeze play between
one area of low pressure tracking just offshore of the mid Atlantic
and New England coastlines, and a second weak low pushing eastward
across the Upper Great Lakes. The swath of compensating subsidence
and relatively drier air in between these two systems will result in
a dry and quiet day across our region, along with at least some
partial sunshine. With some moderation in our airmass, we can expect
daytime highs to recover to the mid to upper 30s in most locations,
with a few of our normal warm spots in the Genesee Valley and Finger
Lakes potentially reaching the 40 degree mark.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
Several shots of arctic air will ensure it will remain cold with
more snow on the way for the second half of this coming weekend into
the start of next week. Multiple winter weather headlines may become
possible as confidence increases for both synoptic and lake effect
snowfall.
A lingering deep eastern CONUS upper level longwave trough will keep
arctic sourced air across the Great Lakes region. A continually
deepening coastal storm should remain well to our east and tracking
into the Canadian Maritimes by Sunday morning. For our region, the
first round of synoptic snow will come from a trailing mid level
shortwave trough and weak surface low crossing the eastern Great
Lakes Saturday night. The trough will support enough snow showers
for a general coating to an inch or so of accumulation areawide
overnight. In the wake of the trough, cold advection will push 850mb
temps down to around -14C supporting developing lake effect snows
east-southeast of both lakes. This will support higher snowfall
totals in the traditional snowbelts of the western Southern Tier and
southeast of Lake Ontario. Temps will dip into the teens to low 20s.
Sunday, steering level winds will back to west or west-southwesterly
with accumulating lake snows lifting north along the east of both
lakes. Lake induced equilibrium levels of over 10kft along with
sufficient synoptic scale moisture will support well organized single
bands of lake snow. Several additional inches of snow could
accumulate east of the lakes. Wind may even back enough ahead of
another approaching shortwave trough to allow for the northern edges
of the lake bands to reach the Buffalo and Watertown metro areas.
Warning threshold snowfall totals could certainly be possible
although the transient nature of the lake bands, amount of wind
shear and issues with more exact placement at this range will
preclude a Winter Storm Watch headline at this time. Confidence
is high enough however to insert a mention of the lake snows in
the Hazardous Weather Outlook for Saturday night through Sunday.
In addition to the lake snows, winds will become gusty as cold
advection supports mixing down of a 30-40kt low level jet. It
will also be colder across the region with temperatures
struggling to reach the mid 20s to around 30. Wind chills will
make it feel like only in the teens.
Another upper-level trough and surface arctic front is forecast push
south across western and central NY Sunday night. This front will
bring another opportunity for a widespread fresh coating to an inch
of snow accumulation while areas south and east of both lakes will
likely see additional enhanced lake snows and accumulations. Drier
incoming arctic sourced air behind this front may actually work to
weaken or dissipate the lake snows by Monday morning. Temps will
again dip into the teens and low 20s overnight.
Monday should be another cold day in the wake of the arctic front
but the previously mentioned drier airmass has caused POPs Monday
morning to be held in the medium chance range. Otherwise we will be
looking at a clipper system dropping across the upper Midwest. The
operational GFS and ECMWF models are in better agreement with the
12z runs. Warm advection and overrunning ahead of this approaching
storm system will likely spread some light snow over our region by
late in the day on Monday where likely POPs remain for the western
Southern Tier. Monday night, the models are a near lock step
shifting the center of the clipper into western NY. This had lead to
a continuation of broadbrush likely POPs for widespread light snow
shifting across our region through Monday night. High temps within
a few degrees of freezing Monday are expected to drop into the teens
to near 20 degrees Monday night.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
The longwave trough will remain firmly entrenched across the eastern
U.S. through next week, resulting in cold temperatures and continued
unsettled and snowy weather through next week. The main concern for
the coming week centers around a clipper low that is currently
expected to drop across the Upper Midwest Monday before tracking
across the lower Great Lakes Monday night into Tuesday. This low is
also expected to deepen significantly as it moves across the lower
Great Lakes as it encounters increasingly favorable upper level
dynamics.
While the track of the low is a little farther north than previous
runs, the bulk of western and north-central New York is expected to
remain within an area of deep isentropic uplift in advance of the
low. This will likely result in a widespread snowfall Monday night
into Tuesday that may end up bringing at least advisory level
snowfall amounts to a broad swath of the forecast area. Of greater
concern is the potential for heavy snow on Tuesday as the low passes
to our east. The combination of deep baroclinicity on the western
edge of the low and strong northerly flow adding in lake enhancement
off Lake Ontario has the potential to deliver significant snowfall
to portions of western and central New York, with the Rochester area
being an area of particular concern.
The low will rapidly track off to the northeast Tuesday evening,
leaving a sub-arctic airmass in its wake. With temperatures plunging
into the teens to single digits, with potentially sub-zero wind
chills on brisk northwesterly flow, lake effect snows are likely to
impact areas south of Lake Ontario, as well as the Chautauqua Ridge -
particularly if a Lake Huron connection can develop.
Lake effect snows are currently expected to persist through
Wednesday night before flow backs to the south/southwest ahead
of another synoptic system that may impact the region late in
the week. After a cold day on Wednesday, featuring highs in the
teens, readings should climb back into the 20s, and possibly
warmer, on Thursday. There is considerably more uncertainty on
the track of the late-week system, with the GFS suggesting a
broad low tracking across the lower Great Lakes, bringing a
widespread synoptic snow Thursday/Thursday night, while the
ECMWF/CMC favoring a more northerly track that suggest more of a
lake effect scenario for Thu/Thu Night.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
An elongated ridge of high pressure will largely lead to
continued fair dry weather and VFR conditions through Saturday.
The one possible exception to this will be found northeast of
the lakes overnight, where lingering lake effect cloud cover
could potentially dip back to MVFR levels for a time.
Outlook...
Saturday night...Deterioration to MVFR/IFR with snow developing.
Sunday through Monday...Areas of IFR in lake effect/lake enhanced
snow east and southeast of the lakes...otherwise MVFR/VFR.
Monday night and Tuesday...IFR in snow.
Wednesday...Areas of IFR in lake effect snow southeast of lakes...
otherwise MVFR/VFR.
&&
.MARINE...
Low pressure over western Quebec will make its way to Labrador
through Saturday, while weak high pressure builds across New York
State. Consequently, a brisk southwesterly flow across our region
this evening will gradually weaken overnight and Saturday morning,
allowing for widespread advisory-worthy winds and waves to diminish
to below advisory levels.
This improvement in conditions will be fairly short-lived however,
as winds will freshen out of the northwest and waves will build again
following the passage of another weak surface low/cold front Saturday
night and Sunday morning. After that, a continued brisk westerly to
southwesterly flow is expected for the rest of Sunday and Sunday
night.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Storm Watch from Sunday morning through late Sunday
night for NYZ006>008-019-020-085.
MARINE...Small Craft Advisory until 10 AM EST this morning for LEZ040-
041.
Small Craft Advisory until 7 AM EST this morning for
LOZ043-044.
Small Craft Advisory until 10 AM EST this morning for
LOZ045.
&&
SYNOPSIS...CHURCH/JJR/TMA
NEAR TERM...CHURCH/JJR/TMA
SHORT TERM...SMITH
LONG TERM...WOOD
AVIATION...CHURCH/JJR/TMA
MARINE...CHURCH/JJR/TMAHazardous weather outlook, Dec 8, 2:34 PM EST, 13 hours 9 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Buffalo NY 234 PM EST Fri Dec 8 2017 NYZ001>005-010>014-021-091930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- Wyoming-Livingston-Ontario-Allegany- 234 PM EST Fri Dec 8 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-091930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 234 PM EST Fri Dec 8 2017 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-091930- Oswego-Jefferson-Lewis- 234 PM EST Fri Dec 8 2017 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Another round of lake effect snow looks possible in the wake of an arctic front from Saturday night through Sunday. Several inches of snow accumulation could be possible east of Lake Ontario making for hazardous driving conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ019-020-085-091930- Chautauqua-Cattaraugus-Southern Erie- 234 PM EST Fri Dec 8 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Another round of lake effect snow looks possible in the wake of an arctic front from Saturday night through Sunday. Several inches of snow accumulation could be possible east of Lake Erie making for hazardous driving conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf SMITH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 1:59 PM EST | Lake Effect Snow Warning | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Jefferson, Lewis and 2 more | 38 hr |
| Dec 9, 2:09 PM EST | Small Craft Advisory | BUF | 44 hr |
Nearby
Winter Storm Watches in New York, 2017Every winter storm watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.